Can Ibuprofen Have a Negative Impact on Testicular Health?

09 Jan 2018

A new study released 1/8/2018 suggests that prolonged use of high dose Ibuprofen in adult men might have a negative effect on testicular health.

This study was published in the Proceedings of the National Academy of Sciences and has been highly publicized in the national media.

What you need to know:

  1. Taking high doses of Ibuprofen for an extended period of time without proper supervision can result in damage to the kidneys
  2. This was a very small study that only looked at 31 men total
  3. It suggested that prolonged high dose ibuprofen may impair testosterone production.
  4. No semen testing was performed. This is crucial when discussing potential impact to men’s fertility.

Bottom line:

Take this study with a grain of salt. More research is needed. Men should not be using ibuprofen long term without proper supervision from their MD secondary to concern for kidney injury.

Read more about it here.

Jared Moss MD

CONTACT US

Request to be contacted for an appointment

Click Here